JEDDAH — The Saudi Food and Drug Authority (SFDA) has warned against the excessive use of melatonin supplements.
The authority said that melatonin supplement is usually used to shorten the time required to fall asleep and to alleviate fatigue symptoms after travel due to jet lag.
It added that excessive use of this supplement may cause headaches, nausea and dizziness. The SFDA stressed that there could be a conflict between melatonin and medications such as those for blood pressure and diabetes and certain contraceptives, so it is recommended that it should be used under medical supervision.
The authority pointed out that the release of melatonin in the body helps regulate sleep cycle, the production of the hormone decreases with age, its secretion decreases when light exists and it increases when it is dark.
© Copyright 2022 The Saudi Gazette. All Rights Reserved. Provided by SyndiGate Media Inc. (Syndigate.info).